Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 25, 2011, 1:25 PM MDT for Lemhi County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Jul 25, 2011, 2:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 198 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WWUS85 KMSO 251925
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
125 PM MDT MON JUL 25 2011
IDZ009-010-252000-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
125 PM MDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 200 PM
MDT...
AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALMON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALMON AND CARMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4512 11406 4547 11378 4542 11376 4539 11372
4533 11372 4528 11368 4526 11368 4523 11364
4503 11384
TIME...MOT...LOC 1925Z 213DEG 34KT 4515 11388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:52 AM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 3:52 AM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 352 AM MDT MON JUL 25 2011 .DISCUSSION...A SPOKE OF ENERGY IN ADVANCE OF AN APPROACHING WEATHER SYSTEM HAS ENHANCED MOIST UNSTABLE AIR AT THE MID-LEVELS OF THE ATMOSPHERE ACROSS IDAHO AND INTO PORTIONS OF WESTERN MONTANA THIS MORNING. RELATIVELY DRY AIR AT THE LOWER LEVELS OF THE ATMOSPHERE WILL LIMIT THE AMOUNT OF RAIN REACHING THE SURFACE THIS MORNING. AS THE AIR MASS BECOMES INCREASINGLY MORE MOIST AND UNSTABLE THIS AFTERNOON...THE THUNDERSTORMS THREAT BECOMES MORE PROMINENT ACROSS NORTHERN IDAHO AND WESTERN MONTANA. THE WEATHER SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL LIKELY ADD EXTRA ATMOSPHERIC LIFT MAKING IT A FAVORABLE ENVIRONMENT FOR A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SPEAKING OF WINDS...THE PATTERN IS SETTING UP FOR WINDY CONDITIONS ACROSS LEMHI COUNTY THIS AFTERNOON AS WINDS ALOFT MIX TO THE SURFACE. THE PRIMARY WEATHER SYSTEM WILL SWEEP ACROSS THE NORTHERN ROCKIES REGION TONIGHT. WHILE THE THUNDERSTORM POTENTIAL WILL CONTINUE TONIGHT...INDIVIDUAL STORMS SHOULD SEE A DECREASE IN INTENSITY. TUESDAY AND WEDNESDAY...SUBSEQUENT WAVES OF ENERGY RIPPLING THROUGH SOUTHWEST CANADA WILL PROLONG THE EXISTENCE A LOW AMPLITUDE TROUGH OF LOW PRESSURE OVER THE REGION. THIS PATTERN WILL PROMOTE SLIGHTLY COOLER THAN NORMAL DAY-TIME TEMPERATURES ...BREEZY AFTERNOON WINDS AND A CHANCE OF PRECIPITATION NEAR THE CANADIAN BORDER. THURSDAY THROUGH SUNDAY...THE UPPER FLOW PATTERN WILL CONTINUE TO BE WESTERLY...BUT THE ATMOSPHERE WILL GRADUALLY WARM WITH THE BULK OF THE MOISTURE MOVING FARTHER NORTH INTO CANADA. BY SUNDAY...THE UPPER FLOW BECOMES MORE SOUTHWESTERLY DRAWING EVEN WARMER AIR NORTHWARD INTO THE REGION. && .AVIATION...MOISTURE AND INSTABILITY WILL BE INCREASING OVER NORTHERN IDAHO AND WESTERN MONTANA IN ADVANCE OF A WEATHER SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST TODAY. WHILE A FEW SHOWERS HAVE ALREADY DEVELOPED AND WERE MOVING NORTHEAST ACROSS NORTHERN IDAHO AND PORTIONS OF WESTERN MONTANA THIS MORNING...STORMS WILL BE GROWING IN NUMBERS AND GAIN INTENSITY THIS AFTERNOON/EVENING. CLOUDS WILL BE HIGH-BASED INITIALLY THIS MORNING. LOWER CEILINGS AND PARTIAL MOUNTAIN OBSCUREMENT IS LIKELY IN ASSOCIATION WITH SHOWERS AND THUNDERSTORMS. AFTERNOON STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. ALL AIRFIELDS WILL BE IMPACTED BY THUNDERSTORMS TODAY AND TONIGHT. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && MSJ
In the hours before
Special weather statement, Jul 25, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
125 PM MDT MON JUL 25 2011
IDZ009-010-252000-
EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY-
125 PM MDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 200 PM
MDT...
AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALMON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALMON AND CARMEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4512 11406 4547 11378 4542 11376 4539 11372
4533 11372 4528 11368 4526 11368 4523 11364
4503 11384
TIME...MOT...LOC 1925Z 213DEG 34KT 4515 11388The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:44 PM MDT | Special Weather Statement | MSO | Granite | 31 min |
| Jul 25, 5:02 PM MDT | Special Weather Statement | MSO | Sanders | 28 min |
| Jul 25, 5:23 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Sanders | 52 min |
| Jul 25, 5:38 PM MDT | Special Weather Statement | MSO | Lake | 52 min |
| Jul 25, 5:48 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake, Sanders | 42 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.